Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 7, 2016, 2:21 PM EDT for Pasco County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 7, 2016, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Pasco County, FL
The radar
The Tampa radar (KTBW), 63 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1633 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS82 KTBW 071821
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT THU JUL 7 2016
FLZ050-149-151-249-251-071900-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL PASCO FL-
221 PM EDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN PASCO AND PINELLAS COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST LAKE...OR 7 MILES SOUTHEAST OF HOLIDAY...MOVING NORTH AT 10 MPH.
DIME SIZE HAIL AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...NEW PORT RICHEY...HOLIDAY...LUTZ...HUDSON...
ST. LEO...WESLEY CHAPEL SOUTH...NEW PORT RICHEY EAST...
BEACON SQUARE...LAND O' LAKES...LAND O LAKES...EAST LAKE...
GREATER NORTHDALE...JASMINE ESTATES...PALM HARBOR...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK AND GREATER CARROLLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2827 8281 2835 8278 2834 8225 2802 8247
2801 8283 2826 8283
TIME...MOT...LOC 1820Z 184DEG 9KT 2813 8264
$$
TFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:32 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 10:32 AM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL Issued by National Weather Service Melbourne FL 1032 AM EDT THU JUL 7 2016 .UPDATE... A few small showers along the south coast were short-lived this morning, so no zone update was required. Otherwise, not a lot of change indicated in the past 24 hours with axis of surface/mid level high pressure ridge extending across south/central Florida. Morning sounding had similar deep layer moisture and mid level lapse rate compared to yesterday. This suggests little change in convective evolution, with a small chance for showers or storms along the sea breeze, then possibly rising to low end scattered coverage farther inland this afternoon to early evening. Max temps look to be mostly lower-mid 90s near the coast and upper 90s interior with heat indices continuing several degrees above average. && .AVIATION... A few small showers along the coast KSRQ southward otherwise VFR conditions prevail across west-central and southwest Florida this morning. Headed into the afternoon, widely sct thunderstorm development is expected along the sea breeze, however coverage should be low enough to only mention VCTS. Storms will migrate inland from KTPA/KPIE/KSRQ by mid-late afternoon. && .MARINE... High pressure will ridge across the waters through the weekend with the ridge axis meandering through the period. Winds will remain fairly light through the period and seas generally below 3 feet. Isolated to scattered showers and thunderstorms will be possible each day, with winds and seas higher near the thunderstorms. && .Preliminary Point Temps/PoPs... TPA 95 80 93 79 / 20 10 20 0 FMY 96 78 94 78 / 20 10 20 20 GIF 98 78 96 76 / 30 20 30 10 SRQ 94 79 93 78 / 10 10 20 0 BKV 95 74 94 74 / 30 0 20 0 SPG 94 81 93 81 / 20 10 20 0 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE/FIRE WEATHER...LASCODY (NWS MELBOURNE)
Hazardous weather outlook, Jul 7, 5:12 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 512 AM EDT THU JUL 7 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-080915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 512 AM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND EVENING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. THE BEST CHANCES WILL SHIFT INLAND THROUGH THE LATER AFTERNOON AND INTO THE EVENING HOURS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CARLISLE
In the hours before
Special weather statement, Jul 7, 1:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 146 PM EDT THU JUL 7 2016 FLZ050-151-251-071830- PINELLAS-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- 146 PM EDT THU JUL 7 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH AND NORTHERN PINELLAS COUNTIES... AT 144 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CLEARWATER TO CARROLLWOOD. MOVEMENT WAS NORTH AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TAMPA...CLEARWATER...TEMPLE TERRACE...LUTZ...HOLIDAY... EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT... EGYPT LAKE-LETO...UNIVERSITY...EAST LAKE...GREATER NORTHDALE... PEBBLE CREEK...PALM HARBOR...TOWN 'N' COUNTRY...KEYSTONE... LAKE MAGDALENE...CITRUS PARK...GREATER CARROLLWOOD... SAFETY HARBOR AND WEST PARK. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2818 8290 2816 8232 2795 8236 2794 8279 TIME...MOT...LOC 1744Z 094DEG 8KT 2801 8274 2801 8248 TF
Special weather statement, Jul 7, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT THU JUL 7 2016
FLZ050-149-151-249-251-071900-
INLAND PASCO FL-PINELLAS FL-COASTAL HILLSBOROUGH FL-
INLAND HILLSBOROUGH FL-COASTAL PASCO FL-
221 PM EDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN PASCO AND PINELLAS COUNTIES UNTIL 300 PM EDT...
AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAST LAKE...OR 7 MILES SOUTHEAST OF HOLIDAY...MOVING NORTH AT 10 MPH.
DIME SIZE HAIL AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...NEW PORT RICHEY...HOLIDAY...LUTZ...HUDSON...
ST. LEO...WESLEY CHAPEL SOUTH...NEW PORT RICHEY EAST...
BEACON SQUARE...LAND O' LAKES...LAND O LAKES...EAST LAKE...
GREATER NORTHDALE...JASMINE ESTATES...PALM HARBOR...KEYSTONE...
LAKE MAGDALENE...CITRUS PARK AND GREATER CARROLLWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2827 8281 2835 8278 2834 8225 2802 8247
2801 8283 2826 8283
TIME...MOT...LOC 1820Z 184DEG 9KT 2813 8264
TFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:50 AM EDT | Special Weather Statement | TBW | Charlotte, Lee | 25 min |
| Jul 7, 1:46 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Jul 7, 3:14 PM EDT | Special Weather Statement | TBW | Pasco | 46 min |
| Jul 7, 3:57 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 48 min |
| Jul 7, 4:19 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Sumter | 26 min |
| Jul 7, 4:37 PM EDT | Areal Flood Advisory | TBW | Hernando, Sumter | 53 min |
| Jul 7, 4:48 PM EDT | Special Weather Statement | TBW | Sumter | 42 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.